# SDR 454A20250203694

- Difficulty date: February 2, 2025
- Submitted: February 3, 2025
- Operation: Air carrier
- Aircraft: N531PA
- Make and model: Bell 407
- Aircraft serial: 53876
- Aircraft time: 6,098 hours, 20,679 cycles
- System (JASC): 2140 · Heating System
- Part: Heater
- Condition: Blocked
- Location: Cabin
- Part time: 6,098 hours
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS ENROUTE FROM MONTICELLO MUNICIPAL AIRPORT FOR A PATIENT TRANSPORT. 10 MINUTES INTO THE FLIGHT, THE CREW REPORTED FUMES IN THE CABIN AREA. THE PIC DECIDED TO MAKE AN UNSCHEDULED LANDING AT MCGEHEE MUNICIPAL AIRPORT AS A PRECAUTIONARY MEASURE TO HAVE THE AIRCRAFT CHECKED OUT BY MAINTENANCE PERSONNEL. WHEN MAINTENANCE PERSONNEL ARRIVED, RAGS WERE FOUND IN FRONT OF THE HEATER OUTLET DUCTS. THE RAGS WERE REMOVED, THE AIRCRAFT WAS INSPECTED AND A COMPLETE FUNCTIONAL TEST OF THE HEATER SYSTEM WAS PERFORMED ON THE GROUND WITH THE ENGINE RUNNING. IT WAS DETERMINED THAT THE SOURCE OF THE FUMES WERE THE RAGS IN FRONT OF THE HEATER DUCTS. NO OTHER DEFECTS WERE FOUND. THE AIRCRAFT HAS FLOWN 2.6 HOURS SINCE THIS INCIDENT WITH NO REPEAT/RECUR OF THE FUMES IN THE CABIN AREA.
